Alert archive / Vermont / Severe Thunderstorm Warnings in 2012
Severe Thunderstorm Warning 71, NWS Burlington, VT
NWS Burlington, VT issued this severe thunderstorm warning at Jul 23, 2012, 5:49 PM EDT for Essex County, New York; 5 counties in Vermont. It was in force for 56 min. 14 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jul 23, 2012, 5:49 PM EDT (21:49 UTC)
- Expired
- Jul 23, 2012, 6:45 PM EDT
- In force
- 56 min
- Issued by
- NWS Burlington, VT
- Area
- Storm-based polygon
Counties Essex County, NY, Addison County, VT, Chittenden County, VT, Orange County, VT, Washington County, VT, Windsor County, VT
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jul 23, 5:54 PM EDT | HAIL 1.25 | Bridport, VT | |
| Jul 23, 6:05 PM EDT | HAIL 1 | Bridport, VT | QUARTER SIZE HAIL IN BRIDPORT. ALSO ESTIMATED 40-50MPH WINDS. |
| Jul 23, 6:15 PM EDT | HAIL 1 | New Haven, VT | |
| Jul 23, 6:15 PM EDT | HAIL 1.5 | 1 Wsw Weybridge, VT | PING PONG BALL SIZE HAIL. ESTIMATED 40-50 MPH GUSTS. |
| Jul 23, 6:20 PM EDT | HAIL 1 | Weybridge, VT | |
| Jul 23, 6:20 PM EDT | HAIL 1.75 | Weybridge, VT | HAIL SIZES RANGING FROM LARGE MARBLE TO GOLF BALL SIZE. RELAYED BY WCAX. |
| Jul 23, 6:20 PM EDT | HAIL 2 | 2 W New Haven Mills, VT | |
| Jul 23, 6:24 PM EDT | HAIL 0.75 | Bristol, VT | |
| Jul 23, 6:28 PM EDT | HAIL 1.5 | 3 S Bristol, VT | LOWER NOTCH ROAD |
| Jul 23, 6:30 PM EDT | HAIL 1.25 | 2 S South Starksboro, VT | |
| Jul 23, 6:32 PM EDT | HAIL 1 | Lincoln, VT | |
| Jul 23, 6:35 PM EDT | HAIL 1.5 | South Starksboro, VT | |
| Jul 23, 6:45 PM EDT | HAIL 1.75 | 1 Sse Waitsfield, VT | |
| Jul 23, 6:45 PM EDT | HAIL 1.75 | Fayston, VT | QUARTER TO GOLF BALL SIZE HAIL. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 13 storm reports to this severe thunderstorm warning; the first came 5 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jul 23, 1:24 PM EDT | Severe Thunderstorm Watch | SPC | 10 hr |
The nearest sounding before it
Albany, NY (KALY), launched 12:00Z, 9.8 hours before the alert went out and 169 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 412 J/kg
- Mixed-layer CIN
- -117 J/kg
- Mixed-layer LCL
- 762 m above ground
- 0-6 km bulk shear
- 31 kt
- 0-1 km storm-relative helicity
- 93 m²/s²
- 0-3 km storm-relative helicity
- 115 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
457 WUUS51 KBTV 232149 SVRBTV NYC031-VTC001-007-017-023-027-232245- /O.NEW.KBTV.SV.W.0071.120723T2149Z-120723T2245Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE BURLINGTON VT 549 PM EDT MON JUL 23 2012 THE NATIONAL WEATHER SERVICE IN BURLINGTON HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... NORTHWESTERN WINDSOR COUNTY IN SOUTHERN VERMONT... WEST CENTRAL ORANGE COUNTY IN CENTRAL VERMONT... SOUTHWESTERN WASHINGTON COUNTY IN CENTRAL VERMONT... EAST CENTRAL ESSEX COUNTY IN NORTHERN NEW YORK... SOUTHEASTERN CHITTENDEN COUNTY IN NORTHWEST VERMONT... ADDISON COUNTY IN CENTRAL VERMONT... * UNTIL 645 PM EDT. * AT 545 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING ONE INCH DIAMETER HAIL AND DAMAGING WINDS IN EXCESS OF 60 MPH. THE STORM WAS NEAR CROWN POINT...MOVING EAST AT 30 MPH. * LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO... BRIDPORT...MIDDLEBURY...WEYBRIDGE...EAST MIDDLEBURY...RIPTON... SOUTH LINCOLN...LINCOLN...GRANVILLE...HANCOCK...WARREN... WAITSFIELD... THIS SEVERE THUNDERSTORM IS ALSO PRODUCING DEADLY CLOUD TO GROUND LIGHTNING. WHEN YOU CAN DO SO SAFELY...PLEASE REPORT DAMAGING WINDS OR HAIL TO THE NATIONAL WEATHER SERVICE BY CALLING TOLL FREE...1 800 8 6 3 4 2 7 9...OR BY SUBMITTING A STORM REPORT AT WEATHER.GOV/BURLINGTON. PRECAUTIONARY/PREPAREDNESS ACTIONS... GET TO SAFETY IMMEDIATELY WHEN THREATENING WEATHER APPROACHES. WINDS MAY KNOCK DOWN TREES AND POWER LINES AND DAMAGE BUILDINGS. LARGE HAIL MAY CAUSE INJURY AND DAMAGE PROPERTY. A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1100 PM MONDAY EVENING FOR NORTHERN NEW YORK AND VERMONT. && LAT...LON 4433 7281 4393 7261 4387 7348 4404 7355 TIME...MOT...LOC 2149Z 254DEG 25KT 4398 7339 $$ LAHIFF
2 follow-up statements
013 WWUS51 KBTV 232212 SVSBTV SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE BURLINGTON VT 612 PM EDT MON JUL 23 2012 NYC031-232222- /O.CAN.KBTV.SV.W.0071.000000T0000Z-120723T2245Z/ ESSEX NY- 612 PM EDT MON JUL 23 2012 ...THE SEVERE THUNDERSTORM WARNING FOR EAST CENTRAL ESSEX COUNTY IN NORTHERN NEW YORK IS CANCELLED... WHEN YOU CAN DO SO SAFELY...PLEASE REPORT DAMAGING WINDS OR HAIL TO THE NATIONAL WEATHER SERVICE BY CALLING TOLL FREE...1 800 8 6 3 4 2 7 9...OR BY SUBMITTING A STORM REPORT AT WEATHER.GOV/BURLINGTON. A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1100 PM EDT MONDAY EVENING FOR NORTHERN NEW YORK AND VERMONT. LAT...LON 4411 7337 4433 7281 4393 7261 4389 7326 TIME...MOT...LOC 2212Z 254DEG 25KT 4403 7319 $$ VTC001-007-017-023-027-232245- /O.CON.KBTV.SV.W.0071.000000T0000Z-120723T2245Z/ WINDSOR VT-ORANGE VT-WASHINGTON VT-CHITTENDEN VT-ADDISON VT- 612 PM EDT MON JUL 23 2012 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 645 PM EDT FOR ADDISON...SOUTHEASTERN CHITTENDEN...SOUTHWESTERN WASHINGTON... WEST CENTRAL ORANGE AND NORTHWESTERN WINDSOR COUNTIES... AT 606 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING ONE INCH DIAMETER HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THE STORM WAS NEAR WEYBRIDGE... MOVING EAST AT 30 MPH. * LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO... NEW HAVEN MILLS...EAST MIDDLEBURY...SOUTH LINCOLN...LINCOLN... GRANVILLE...BUELS GORE...WARREN...ALPINE VILLAGE... THIS SEVERE THUNDERSTORM IS ALSO CAPABLE OF PRODUCING DEADLY CLOUD TO GROUND LIGHTNING. WHEN YOU CAN DO SO SAFELY...PLEASE REPORT DAMAGING WINDS OR HAIL TO THE NATIONAL WEATHER SERVICE BY CALLING TOLL FREE...1 800 8 6 3 4 2 7 9...OR BY SUBMITTING A STORM REPORT AT WEATHER.GOV/BURLINGTON. PRECAUTIONARY/PREPAREDNESS ACTIONS... GET TO SAFETY IMMEDIATELY WHEN THREATENING WEATHER APPROACHES. WINDS MAY KNOCK DOWN TREES AND POWER LINES AND DAMAGE BUILDINGS. LARGE HAIL MAY CAUSE INJURY AND DAMAGE PROPERTY. A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1100 PM MONDAY EVENING FOR NORTHERN NEW YORK AND VERMONT. && LAT...LON 4411 7337 4433 7281 4393 7261 4389 7326 TIME...MOT...LOC 2212Z 254DEG 25KT 4403 7319 $$ LAHIFF
559 WWUS51 KBTV 232244 SVSBTV SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE BURLINGTON VT 644 PM EDT MON JUL 23 2012 VTC001-007-017-023-027-232254- /O.EXP.KBTV.SV.W.0071.000000T0000Z-120723T2245Z/ WINDSOR VT-ORANGE VT-WASHINGTON VT-CHITTENDEN VT-ADDISON VT- 644 PM EDT MON JUL 23 2012 ...THE SEVERE THUNDERSTORM WARNING FOR ADDISON...SOUTHEASTERN CHITTENDEN...SOUTHWESTERN WASHINGTON...WEST CENTRAL ORANGE AND NORTHWESTERN WINDSOR COUNTIES WILL EXPIRE AT 645 PM EDT... THE THREAT OF DAMAGING WIND AND HAIL HAS DIMINISHED. THEREFORE THE NATIONAL WEATHER SERVICE HAS ALLOWED THE SEVERE THUNDERSTORM WARNING TO EXPIRE. HOWEVER...THUNDERSTORMS WITH SMALL HAIL...BRIEF GUSTY WIND...HEAVY DOWNPOURS...AND DEADLY LIGHTNING REMAIN POSSIBLE. STAY AWAY FROM WINDOWS AND DOORS DURING THUNDERSTORMS. REMAIN IN SAFE SHELTER AT LEAST 30 MINUTES AFTER YOU HEAR THE LAST CLAP OF THUNDER. WHEN YOU CAN DO SO SAFELY...PLEASE REPORT DAMAGING WINDS OR HAIL TO THE NATIONAL WEATHER SERVICE BY CALLING TOLL FREE...1 800 8 6 3 4 2 7 9...OR BY SUBMITTING A STORM REPORT AT WEATHER.GOV/BURLINGTON. A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1100 PM EDT MONDAY EVENING FOR NORTHERN NEW YORK AND VERMONT. LAT...LON 4411 7337 4433 7281 4393 7261 4389 7326 TIME...MOT...LOC 2244Z 254DEG 25KT 4408 7289 $$ LAHIFF
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Burlington, VT wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 23, 4:11 PM EDT, 1 hour 38 minutes earlier.
Area forecast discussion, Jul 23, 4:11 PM EDT, 1 hour 38 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE BURLINGTON VT 411 PM EDT MON JUL 23 2012 .SYNOPSIS... SCATTERED TO NUMEROUS SHOWERS AND THUNDERSTORMS...A FEW WHICH MAY BE STRONG TO LOCALLY SEVERE EARLY WILL AFFECT THE REGION TONIGHT AS A COLD FRONT APPROACHES FROM THE NORTH AND WEST. THE FRONT WILL SWING THROUGH THE AREA ON TUESDAY WITH ANY LINGERING SHOWERS OR ISOLATED STORMS ENDING BY LATER IN THE DAY AND HUMIDITY VALUES NOTICEABLY DROPPING. SEASONABLY MILD AND GENERALLY DRY WEATHER IS EXPECTED TUESDAY NIGHT INTO WEDNESDAY...BEFORE THE CHANCE OF SHOWERS RETURN BY LATE WEEK. && .NEAR TERM /UNTIL 6 AM TUESDAY MORNING/... AS OF 340 PM EDT MONDAY...SCATTERED TO NUMEROUS SHOWERS AND THUNDERSTORMS...A FEW WHICH MAY BE STRONG TO LOCALLY SEVERE EARLY WILL AFFECT THE REGION TONIGHT AS A COLD FRONT APPROACHES FROM THE NORTH AND WEST. THE FRONT WILL SWING THROUGH THE AREA ON TUESDAY WITH ANY LINGERING SHOWERS OR ISOLATED STORMS ENDING BY LATER IN THE DAY AND HUMIDITY VALUES NOTICEABLY DROPPING. SEASONABLY MILD AND GENERALLY DRY WEATHER IS EXPECTED TUESDAY NIGHT INTO WEDNESDAY...BEFORE THE CHANCE OF SHOWERS RETURN BY LATE WEEK. && .SHORT TERM /6 AM TUESDAY MORNING THROUGH WEDNESDAY NIGHT/... AS OF 340 PM EDT MONDAY...SFC FRONT AND PARENT UPPER TROUGH THEN SWING THROUGH THE AREA DURING TUESDAY WITH SCATTERED LINGERING SHOWERS AND A FEW NON-SVR STORMS PERSISTING THROUGH MID- AFTERNOON...ESP ACROSS NC/NERN VT. TEMPERATURES STILL SEASONABLY WARM (75-80) BUT HUMIDITY VALUES WILL BE NOTICEABLY DROPPING THROUGH THE DAY AS LOWER TD VALUES ARE USHERED IN ON MODEST NORTHWESTERLY FLOW. THEN TRENDING PC/CLR AND DRY TUESDAY NIGHT INTO WEDNESDAY AS A RETURN TO A REFRESHINGLY MILDER/COOLER AIRMASS TRANSITIONS INTO THE REGION UNDER CANADIAN HIGH PRESSURE. HIGHS MAINLY IN THE 70S WITH LOWS IN THE 50S. THEREAFTER...SOME DISPARITY AMONG MODELS ON EXTENT OF LOWER TO MID-LVL WARM ADVECTION AND DEGREE TO WHICH CONVECTIVE COVERAGE AND ASSOC LOW PRESSURE SKIRT THE REGION TO THE SOUTH AND WEST. AT THIS TIME...WILL CARRY JUST A BROAD INCREASE IN CLOUD COVER AND LOWER-END CHC POPS ACROSS OUR FAR SWRN COUNTIES LATE TO ACCT FOR UNCERTAINTY IN THE NORTHEASTERN EXTENT OF PCPN SHIELD ASSOC W/THIS FEATURE. WITH INCREASE IN CLOUDS...KEPT LOWS A TAD MILDER THAN TUESDAY NIGHT LOWS...THOUGH GENERALLY STILL KEPT VALUES IN THE 50S. && .LONG TERM /THURSDAY THROUGH MONDAY/... AS OF 400 PM EDT MONDAY...SEVERAL CHANGES TO DAYS 4 THRU 7 IN THE FCST...BASED ON BETTER AGREEMENT BTWN GFS/ECMWF. THIS INCLUDES INCREASING POPS TO HIGH CHC FOR LATE THURS INTO FRI...AND ADDING SOME ADDITIONAL CHCS FOR PRECIP ON SAT BASED ON LATEST 12Z ECMWF. LARGE SCALE SYNOPTIC SETUP SHOWS DEVELOPING WAA PATTERN WITH TIGHT SW TO NE THERMAL/MOISTURE GRADIENT ACRS THE MID ATLANTIC/NE CONUS. THIS SHARP GRADIENT WL HELP TO FOCUS A ROUND OF SHOWERS WITH EMBEDDED THUNDERSTORMS...WITH STILL SOME UNCERTAINTY TO EXACT POSITION OF HEAVIEST QPF. LATEST TRENDS HAVE BEEN FOR THIS TO BE PLACED ACRS OUR CWA ON THURS NIGHT INTO FRIDAY...WITH GREATER CHCS FOR PRECIP. THE ENVIRONMENT IS FAVORABLE FOR A COMPLEX OF STORMS TO DEVELOP ALONG THIS BOUNDARY...GIVEN SHARP THETA E AXIS AND STRONG WAA SIGNATURE...ITS JUST DIFFICULT TO DETERMINE EXACT LOCATIONS. WL MENTION HIGH CHC POPS FOR LATE THURS INTO FRIDAY...WITH THE POTENTIAL FOR SOME HEAVY RAIN. FOR SATURDAY...LATEST ECMWF SHOWS MID LVL MOISTURE AND ANOTHER PIECE OF ENERGY DROPPING SE ACRS OUR CWA. THIS MOISTURE AND DYNAMICS WL BE ENOUGH TO MENTION ANOTHER CHC FOR SHOWERS/STORMS. A DRYING TREND WL OCCUR FOR SUNDAY INTO MONDAY WITH NEAR NORMAL TEMPS. GIVEN THE SHARP SW TO NE THERMAL GRADIENT ACRS OUR CWA ON THURS INTO FRIDAY WL MAKE FOR A TRICKY TEMP FCST...ALONG WITH THE POTENTIAL FOR CLOUDS/PRECIP. WL MENTION LOWS IN THE U50S TO M60S AND HIGHS MAINLY IN THE U70S TO M80S. && .AVIATION /20Z MONDAY THROUGH SATURDAY/... THROUGH 18Z TUESDAY...MAINLY VFR CONDITIONS EXPECTED FOR THE NEXT FEW HOURS...THEN AFTER 21Z EXPECTING NUMEROUS SHOWERS AND THUNDERSTORMS TO DEVELOP...SOME OF COULD BE STRONG TO LOCALLY SEVERE WITH POSSIBLE BRIEF MVFR/IFR VISIBILITIES IN HEAVY RAIN. CONVECTIVE THREAT ENDS AFTER 04-06Z WITH MAYBE A FEW SHOWERS AROUND...BUT CIGS WILL LOWER TO MVFR. LOOKING AT SOME BR AROUND TONIGHT BUT WINDS REMAIN 5-10KTS SO NOT EXPECTING VSBY BELOW MVFR. AFTER 12Z...WINDS TURN NORTHWESTERLY WITH FRONTAL PASSAGE...AND CIGS LIFT TO SCT-BKN VFR. OUTLOOK 18Z TUESDAY THROUGH SATURDAY... 18Z TUESDAY THROUGH 12Z THURSDAY...VFR UNDER HIGH PRESSURE. EARLY MORNING LIFR FOG POSSIBLE AT MPV/SLK 07-12Z. 12Z THURSDAY THROUGH SATURDAY...MAINLY VFR WITH CHANCES FOR SHOWERS/STORMS WITH FRONTAL BOUNDARY AND UPPER TROUGH IN VICINITY. && .EQUIPMENT... RADARS... AS OF 400 PM EDT MONDAY...THE WSR-88D IN COLCHESTER VERMONT (KCXX) IS CURRENTLY DOWN FOR ITS DUAL- POLARIZATION UPGRADE. THE RADAR WILL BE DOWN FOR APPROXIMATELY 4-7 DAYS. THE WSR-88D IN FORT DRUM NEW YORK (KTYX) IS CURRENTLY DOWN DUE TO A TELECOM OUTAGE. RETURN TO SERVICE IS UNKNOWN AT THIS TIME. AVIATION/OBSERVATIONAL DATA... THE KRUT AWOS WILL BE OUT OF SERVICE FROM 14-19Z ON TUESDAY DUE TO SCHEDULED MAINTENANCE. && .BTV WATCHES/WARNINGS/ADVISORIES... VT...NONE. NY...NONE. && SYNOPSIS...JMG NEAR TERM...JMG SHORT TERM...JMG LONG TERM...TABER AVIATION...LAHIFF EQUIPMENT...
Hazardous weather outlook, Jul 23, 3:04 PM EDT, 2 hours 45 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BURLINGTON VT 304 PM EDT MON JUL 23 2012 NYZ026>031-034-035-087-VTZ001>012-016>019-241915- NORTHERN ST. LAWRENCE-NORTHERN FRANKLIN-EASTERN CLINTON- SOUTHEASTERN ST. LAWRENCE-SOUTHERN FRANKLIN-WESTERN CLINTON- WESTERN ESSEX-EASTERN ESSEX-SOUTHWESTERN ST. LAWRENCE-GRAND ISLE- WESTERN FRANKLIN-ORLEANS-ESSEX-WESTERN CHITTENDEN-LAMOILLE-CALEDONIA- WASHINGTON-WESTERN ADDISON-ORANGE-WESTERN RUTLAND-WINDSOR- EASTERN FRANKLIN-EASTERN CHITTENDEN-EASTERN ADDISON-EASTERN RUTLAND- 304 PM EDT MON JUL 23 2012 ...SEVERE THUNDERSTORM WATCH 504 IN EFFECT UNTIL 11 PM EDT THIS EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHERN NEW YORK...CENTRAL VERMONT...NORTHEAST VERMONT...NORTHWEST VERMONT AND SOUTHERN VERMONT. .DAY ONE...THIS AFTERNOON AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. SEVERE THUNDERSTORM WATCH. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
In the hours before
Local storm report, Jul 23, 5:40 PM EDT, 9 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BURLINGTON VT
540 PM EDT MON JUL 23 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0520 PM TSTM WND DMG HEUVELTON 44.62N 75.41W
07/23/2012 ST. LAWRENCE NY LAW ENFORCEMENT
TREES AND WIRES DOWN. RELAYED BY ST. LAWRENCE COUNTY
SHERIFF DISPATCH.
&&
EVENT NUMBER BTV1200307
LOCONTOLocal storm report, Jul 23, 5:43 PM EDT, 6 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BURLINGTON VT
543 PM EDT MON JUL 23 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0520 PM TSTM WND DMG MADRID 44.75N 75.13W
07/23/2012 ST. LAWRENCE NY LAW ENFORCEMENT
TREES AND WIRES DOWN. RELAYED BY ST. LAWRENCE COUNTY
SHERIFF DISPATCH.
&&
EVENT NUMBER BTV1200308
LOCONTOLocal storm report, Jul 23, 5:44 PM EDT, 5 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BURLINGTON VT
544 PM EDT MON JUL 23 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0544 PM HAIL 1 NW WILLISTON 44.44N 73.08W
07/23/2012 E0.25 INCH CHITTENDEN VT NWS EMPLOYEE
PEA SIZE HAIL
&&
EVENT NUMBER BTV1200309
LOCONTOLocal storm report, Jul 23, 5:46 PM EDT, 3 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BURLINGTON VT
546 PM EDT MON JUL 23 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0544 PM HAIL COLCHESTER 44.54N 73.15W
07/23/2012 E0.50 INCH CHITTENDEN VT PUBLIC
HALF-INCH HAIL IN COLCHESTER. ESTIMATED GUSTS TO 50
MPH.
&&
EVENT NUMBER BTV1200310
LOCONTOLocal storm report, Jul 23, 5:48 PM EDT, 1 minute before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BURLINGTON VT
548 PM EDT MON JUL 23 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0543 PM TSTM WND GST 1 SW MALONE 44.84N 74.31W
07/23/2012 M63 MPH FRANKLIN NY TRAINED SPOTTER
&&
EVENT NUMBER BTV1200311
LOCONTOLocal storm report, Jul 23, 5:49 PM EDT, 0 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BURLINGTON VT
549 PM EDT MON JUL 23 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0540 PM TSTM WND DMG MALONE 44.85N 74.29W
07/23/2012 FRANKLIN NY TRAINED SPOTTER
WIDESPREAD TREES AND POWER LINES DOWN IN MALONE.
&&
EVENT NUMBER BTV1200312
LOCONTOThe office that day
Everything else NWS Burlington, VT issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 23, 4:49 PM EDT | Severe Thunderstorm Warning | BTV | Franklin, St. Lawrence | 56 min |
| Jul 23, 5:41 PM EDT | Severe Thunderstorm Warning | BTV | Clinton, Franklin, St. Lawrence | 64 min |
| Jul 23, 5:44 PM EDT | Severe Thunderstorm Warning | BTV | Essex | 61 min |
| Jul 23, 6:39 PM EDT | Severe Thunderstorm Warning | BTV | Essex | 66 min |
| Jul 23, 6:44 PM EDT | Severe Thunderstorm Warning | BTV | Clinton, Essex | 61 min |
| Jul 23, 4:09 PM EDT | Special Weather Statement | BTV | Addison | 66 min |
| Jul 23, 4:38 PM EDT | Special Weather Statement | BTV | Chittenden | 67 min |
| Jul 23, 5:07 PM EDT | Special Weather Statement | BTV | Addison | 53 min |
| Jul 23, 5:11 PM EDT | Special Weather Statement | BTV | Rutland | 64 min |
| Jul 23, 6:11 PM EDT | Severe Thunderstorm Warning | BTV | Franklin, Grand Isle | 49 min |
| Jul 23, 6:18 PM EDT | Severe Thunderstorm Warning | BTV | Addison, Chittenden, Lamoille, Washington | 57 min |
| Jul 23, 7:01 PM EDT | Severe Thunderstorm Warning | BTV | Caledonia, Chittenden, Franklin, Lamoille, Orleans, Washington | 38 min |
| Jul 23, 7:44 PM EDT | Severe Thunderstorm Warning | BTV | Addison, Caledonia, Chittenden, Essex, Lamoille, Orange and 2 more | 61 min |
Nearby
Severe Thunderstorm Warnings in Vermont, 2012Severe Thunderstorm Warnings in New York, 2012Every severe thunderstorm warning in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive.